Georgia, 2019Hail in Georgia, June 29, 2019
June 29, 2019 · NWS CHS · 1 event in 1 county or zone
A few strong to severe thunderstorms occurred during afternoon hours as a coastal trough and inland moving sea breeze encountered a moderately unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few strong to severe thunderstorms occurred during afternoon hours as a coastal trough and inland moving sea breeze encountered a moderately unstable atmosphere.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 29, 2:48 PM EST, 44 minutes earlier.
Area forecast discussion, Jun 29, 2:48 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
348 PM EDT Sat Jun 29 2019
.SYNOPSIS...
A weak front will shift into the area late Sunday into Monday
before high pressure prevails through late week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Any lingering convection will quickly dissipate after sunset but
some more showers and thunderstorms are possible late tonight
near the coast and farther offshore where the greater
instability will reside. Lows will range from around 70 inland
to mid-upper 70s at the coast.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Sunday through Tuesday: A deep upper level low over the Northeast
United States with weak troughing into the Southeast States Sunday
will shift out well into the Atlantic Ocean while upper level
ridging builds into the area by Tuesday. Surface troughing will
develop to the lee of the Southern Appalachian Mountains Sunday and
then a weak backdoor cold front will move into the area Sunday
night.
With drier air throughout much of the middle and upper atmosphere
expected Sunday compared to today, it appears quite likely that the
coverage of mainly afternoon showers and thunderstorms should be
less than today, but think maintaining rain chances of near 20
percent for most areas makes sense. Cannot rule out a stray shower
or thunderstorm Monday or Tuesday, but thinking that the building
upper ridge and somewhat drier air in the mid and upper levels of
the atmosphere will suppress convective development. High will
generally warm through the period reaching the mid to upper 90s away
from the coast by Tuesday.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
At the sfc, lee troughing will gradually develop inland and become
more pronounced through late week while a large mid/upper lvl ridge
of high pressure becomes centered over the Southeast United States.
The setup will favor warm conditions across the area as light
southerly flow at the sfc occurs below a light west/northwest flow
aloft. Although high pressure will dominate aloft, substantial
heating could produce a few afternoon showers or thunderstorms mid
week, especially across inland areas closer to the lee trough.
Latest 1000-850mb thickness levels suggest temps approaching the
mid/upper 90s Wednesday and Thursday afternoon, before some mid-lvl
energy breaks down the ridge and potentially brings greater chances
of showers and thunderstorms during the weekend. These temps in
combination with sfc dewpts in the lower 70s could produce heat
index values up to 105-107 degrees mid week, falling just short of
Heat Advisory criteria in July. However, high temps should still
approach the mid 90s away from the coast this weekend. Overnight
lows will be mild, generally ranging in the mid 70s inland to upper
70s near the coast.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Mostly VFR at KCHS/KSAV through 18Z Sunday except for some
likely shower/tstm impacts, mainly through mid afternoon until
the sea breeze strengthens and shifts inland.
Extended Aviation Outlook: VFR conditions should prevail at both CHS
and SAV terminals. However, brief flight restrictions are possible
during an isolated showerS or thunderstorms each
afternoon/evening.
&&
.MARINE...
Tonight: Winds will tick up a bit overnight while veering to
the southwest and more westerly late. Speeds are mainly 10-15 kt
or less with seas mostly 2 ft or less.
Sunday through Wednesday: A weak backdoor cold front will shift into
the area late Sunday into early Monday. High pressure will then
build in and control the pattern through the middle of the week.
Winds and seas are expected to remain below Small Craft Advisory
levels during the period. Seas should build up to 2-4 ft, highest in
northern South Carolina waters late Sunday into early Monday, then
gradually subside to 1-3 ft Tuesday and Wednesday.
&&
.TIDES/COASTAL FLOODING...
There will be a risk for at least shallow coastal flooding across
the coastal counties during the evening high tides Sunday through
the middle of next week due to the approaching perigee, new moon and
onshore winds. Coastal Flood Advisories may be needed, especially
Monday and Tuesday evenings.
&&
.EQUIPMENT...
KCLX radar down until further notice.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.
&&
NEAR TERM...RJB
SHORT TERM...MTE
LONG TERM...
AVIATION...MTE/RJB
MARINE...MTE/RJB
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Jun 29, 1:49 PM EST, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
249 PM EDT Sat Jun 29 2019
AMZ374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-
052-301900-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
249 PM EDT Sat Jun 29 2019
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
AMZ330-350-352-354-301900-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
249 PM EDT Sat Jun 29 2019
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
GAZ117-119-139-141-SCZ048>051-301900-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
249 PM EDT Sat Jun 29 2019
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Coastal Flooding: There will be a risk for at least shallow coastal
flooding across the coastal counties Sunday through the middle of
next week, mainly during the evening high tide. Coastal Flood
Advisories could be needed.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
Hail, Effingham
- When
- June 29, 3:32 PM EST to 3:33 PM EST
- Where
- Effingham County, 3.62 mi NE of Eden
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.210, -81.360
The public reported dime to nickel size hail near the intersection of Highway 17 and Highway 30.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 29, 20193 deaths · 3 events
- Excessive Heat in Arizona, June 29 to 30, 20193 deaths · 3 events
- Hail and Damaging Winds in Pennsylvania, June 29, 201935 injured · $105,000 · 52 kt wind · 31 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 29 to 30, 20191 death · 63 kt wind · 10 events
- Hail in North Dakota, June 29, 2019$900,000 · 3 in hail · 1 event
- Hail and Damaging Winds in Pennsylvania, June 29, 20191 in hail · 62 events
- Hail and Damaging Winds in Texas, June 29, 2019$82,000 · 1 in hail · 10 events
- Hail and Damaging Winds in New Jersey, June 29, 20191.75 in hail · 50 events
- Hail and Damaging Winds in Pennsylvania, June 29, 2019$50,000 · 1 in hail · 14 events
- Hail and Damaging Winds in New York, June 29, 2019$40,000 · 1.25 in hail · 12 events
- Damaging Winds in New Jersey, June 29, 2019$41,000 · 61 kt wind · 11 events
- Hail and Damaging Winds in North Dakota, June 29, 2019$20,000 · 1.5 in hail · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832511.